1 doctor weighed in:

Is it normal for neosporin to cause pain around a cut?

1 doctor weighed in
Dr. Donald Mantz
Family Medicine

In brief: It is possible

Some people develop an allergy to neosporin.
It is a triple antibiotic, and something called neomycin which is one of the antibiotics can cause allergies. If the wound worsens after using neosporin, best to switch to polysporin (bacitracin and polymyxin) or bacitracin. If still not responding, there may be an infection that requires stronger treatment, so see physician.

In brief: It is possible

Some people develop an allergy to neosporin.
It is a triple antibiotic, and something called neomycin which is one of the antibiotics can cause allergies. If the wound worsens after using neosporin, best to switch to polysporin (bacitracin and polymyxin) or bacitracin. If still not responding, there may be an infection that requires stronger treatment, so see physician.
Dr. Donald Mantz
Dr. Donald Mantz
Thank
Get help from a real doctor now
Dr. Christopher Crosby
Board Certified, Dermatology
13 years in practice
94K people helped
Continue
111,000 doctors available
Read more answers from doctors